Log in
British Heart Foundation
8,195 members5,056 posts

concerned about my blood pressure levels

Hi All,

im having trouble with my blood pressure,it has been very low 100/80, 102/70 and sometimes lower, I fel dizzy sometimes, my GP stopped my bisoprolol thinking it may be interacting with my blood pressure tablets,it makes no difference at all,I was a little worried as I thought the bisoprolol was to help my heart cope with the angina I have. She is arranging blood tests etc,and today I had an ECG, the nurse said my heart rate was very low...Iam 71 and other than diabetes,underactive thyroid, and asthma,Im quite healthy everything else is under control,so Im a bit worried about this latest installment, any one out there can offer any help or wise words please would be much appreiciated

14 Replies
oldestnewest

Hi and welcome to the forum. Would it be possible for you to list your meds? It is sometimes possible to be overmedicated!

Reply

here we go Michael, Losartan 50mg,metformin s/r 500mg, omeprazole 20mg,asprin 75mg,levothyroxin 50mg,atorvastatin 40mg.glyceryl spray,symbicort turbhaler,and of course ventilin,there was of course thebisoprolol, which has been temperarily stoppede,

1 like
Reply

The bisopralol is to help slow heart rate as I have been put on it for AF so that won't have done your heart rate any favours. Maybe the rate will increase as it leaves your system

1 like
Reply

Bisoprolol has a half-life of 12 hours so should be out the system in 48. However, abrupt cessation may cause temporary worsening of any symptoms.

2 likes
Reply

Those BP figures are not especially low - mine is usually around 105/65. Bisoprolol is prescribed to manage (lower) your blood pressure and it is often prescribed with a 2nd drug also to lower your BP. Given the other meds you are taking, especially the two for asthma, it’s possible you are getting some cumulative impact. Have you had cause to use your gtn spray or your ventolin more lately - both can cause some dizziness.

Reply

thanks Steve, seeing GP on Tuesday.will post outcome

Reply

I had a colleague at work who had a cardiac arrest and due to staff and paramedics survived but I visited him about a few weeks later and went for a little stroll and he was feeling very dizzy.

He said his b.p kept being really low suggested speaking to the Dr about taking the bp medication at night which really helped. Make sure you discuss with your g.p first :-).

Reply

thankyou,seeing GP on Tuesday,will suggest that,take care

Reply

Those numbers are not particularly low. Since my heart attack 6 years ago my medications have kept my BP around 105/65 with a pulse of around 45.

No symptoms apart from slight dizziness if I have a steam, sauna or hot bath as this also drops your BP (80/55 after hot bath).

Reply

My BP is typically 90/60 and HR around 48-60 bpm. I had low bp in the first place, so now I’m on Bisoprolol 5mg and losarton, it’s even lower! But cardiologist says I have to take them. I feel tired and light-headed most of the time. 😕

Reply

Thank you Luciann,

I keep dropping off to sleep for no reason,let you know the outcome of the tests Im having.thank you

1 like
Reply

Hi heartlover,

I'm sorry you are having these worries about your blood pressure and heart rate. As some of the others have mentioned,that is not an especially low blood pressure reading,and the Losartan could also be contributing - in fact, it sounds like it's doing its job properly! However if the nurse picked up a low heart rate, that could be the reason for your dizziness.If she had been concerned with your ECG, she should have highlighted this to the GP to follow up.

The blood tests will pick up any changes to your blood chemistry like sodium and potassium, sugar and thyroid levels( the latter ,which if still underactive could be contributing to the low pulse)

We have had some very muggy, dehydrating weather recently, and we lose an alarming amount of fluid when we sweat when this happens. Make sure you keep up your fluid intake, as that can certainly contribute to feeling lightheaded and dizzy. Make sure you eat a healthy balanced diet too and enjoy the lovely fresh fruit and veg we have in abundance at this time of year!

I hope I've helped,

Take care,

Philippa

1 like
Reply

thankyou Philippa,

nurse took bloods today and after ECG yesterday both have refered me back to my GP whoI am seeing on Tuesday, doing all the things you suggest,diet and fluid,so thank you for your reply will keep you all posted

Reply

Those readings are not that low and nothing to worry about. If you feel dizzy and faint that is another matter. You can always get your bp up by drinking water with a bit of salt and something sweet. When dizzy and faint lie down with your feet above your head. That helps enormously. Def don’t stand. Ages ago when I felt it come on I would sit down on the floor quickly,no matter where I was, and wait for it to get better. You would be surprised at the various floors on which I have sat! Nowadays don’t get that any more thank goodness. Good luck. Remember low bp is on the whole better for you than high bp. Heat tends to lower my bp.

1 like
Reply

You may also like...